MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752217
Medical Device Problem Codes Material Twisted/Bent (2981); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A customer reported that the due to the omission of the outer packaging for the tubes, infusion tube was kinked which led to a flow stop during intraocular lens implantation surgery.The surgery was completed on the same day.The procedure type was unknown.There was no information of patient harm in he complaint.Additional information received that there was no patient impairment, since the flow only stopped for a short time.If that had not been the case narrowing in the hose that would not had solved.
 
Additional Manufacturer Narrative
The product lot information for this consumable procedure pack is unknown, therefore the device history records traceable to the reported procedure pack could not be reviewed.A photo was provided which shows a kinked tube.Although a photo was provided, a physical sample was also received for testing.A turbid fluidics management system was visually inspected.The drain bag was attached to the cassette properly.Unlike the attached image previously mentioned, only a slight bend was only observed on the irrigation line near the white male fitting.The sample could be recognized and tested using a console.The sample primed and tuned with a sentry handpiece, a 0.9millimeter tip and infusion sleeve from lab stock successfully and the service data could be retrieved.No system message code displayed on the console screen.The bend on the irrigation line did not affect the functionality of the sample.Cassette maximum vacuum and aspiration flow rate, and irrigation flow rate were measured and met specifications.While the customer¿s complaint of kink tubing was confirmed, testing of the sample showed that the bend was cosmetic and did not affect the performance of the product.The cause of the kink is consistent with a defect observed when the tubing is improperly placed in the tray during the manufacturing process.Procedural enhancements will be implemented for better handling of tubing and will help mitigate and reduce recurrence of the reported issue.All lots are verified that all required inspections have been performed and all acceptance criteria are met.Based on our current tracking, there are no adverse trends for this reported complaint.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20304585
Report Number1644019-2024-02176
Device Sequence Number20739110
Product Code LRO
UDI-Device Identifier00380657522170
UDI-Public00380657522170
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752217
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION SURGICAL PROCEDURE PAK; CENTURION SURGICAL PROCEDURE PAK; CUSTOM-PAK SURGICAL PROCEDURE PACK
Patient SexUnknown